MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0725-B
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, while advancing the ruby coil to the target vessel using the lantern, the physician noticed the ruby coil had unintentionally detached inside the lantern.Therefore, the lantern was removed containing the detached ruby coil partially beyond the tip of the lantern.The procedure was completed using a new ruby coil, a pod coil, and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.Further evaluation revealed that the pet lock was damaged, and the pull wire was retracted out the ddt.If the ruby coil is forcefully mishandled during use and the pet lock becomes damaged, the pull wire may retract out the ddt, resulting in the embolization coil detaching from its pusher assembly.Further evaluation also revealed kinks in the pusher assembly, offset coil winds on the embolization coil, and ovalization in the introducer sheath.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12037403
Report Number3005168196-2021-01378
Device Sequence Number14343656
Product Code HCG
UDI-Device Identifier00814548018836
UDI-Public00814548018836
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0725-B
Device Catalogue NumberRBY2C0725
Device Lot NumberF95933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Date Report Sent to FDA01/01/2005